MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3023
Medical Device Problem Codes Difficult to Remove (1528); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 3080, lot#: l74010, implanted: (b)(6) 2000, product type: lead.Other relevant device(s) are: product id: 3080, serial/lot #: (b)(4), ubd: 29-nov-2003, udi#: (b)(4).Date of event: date is estimated; month and year are valid.Explant date (2021 reports): (ins explant date): date is estimated; month and year are valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim.It was reported that the patient's ins was removed, but they could not get the lead out because the lead was so attached they did not want to do any more work.Their doctor resolved the device.Additional information was received from the patient.They reported that no healthcare provider was currently managing their device.The ins was removed and the lead was attempted to be removed in (b)(6) of 2021.The cause of the lead abandonment/not being able to get the lead out because it was so attached (explant difficulty) was reportedly determined.When asked what most likely caused or contributed to this issue, they responded "unable to detach leads." when asked to clarify the report their doctor had resolved the device and what steps were taken to resolve the issue, they replied the battery was removed and the leads were still attached.The issue was not yet resolved.When asked if additional surgery was planned to remove the lead, they reported there was not a planned date yet.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key12155209
Report Number3004209178-2021-10705
Device Sequence Number3775384
Product Code EZW
UDI-Device Identifier00613994287731
UDI-Public00613994287731
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2009
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR